A case study : dangers of transcultural medicine in the U.K.
This short study illustrates some of the continuing problems caused by the use of Asian medicines by the Asian ethnic minority living in the U.K. They have not only brought their culture, but also their medical system.
Cases are now known where injury to the community or individuals is not prevented by the regulatory statutory bodies of the U.K. One frequent problem is multiple treatment.
Some Asian patients admitted to hospital later reveal that they have been taking many medicines concurrently.
In one case at least 12 different Indian ethnic (Ayurvedic) medicines were taken simultaneously.
Several of these have not even been identified at present.
Those medicines which are supplied with a list of ingredients also present a number of possible dangers, of which there are three particular causes for concern.
These are, heavy metal toxicity (I), drug interactions and side-effects (2-4), and the utilization of unidentified ingredients (5).
Mots-clés Pascal : Médicament, Origine végétale, Plante médicinale, Métal lourd, Toxicité, Automédication, Phytothérapie, Traitement, Royaume Uni, Médecine traditionnelle, Inde, Homme, Milieu culturel, Ethnie, Europe, Asie
Mots-clés Pascal anglais : Drug, Plant origin, Medicinal plant, Heavy metal, Toxicity, Self prescription, Phytotherapy, Treatment, United Kingdom, Folk medicine, India, Human, Cultural environment, Ethnic group, Europe, Asia
Notice produite par :
Inist-CNRS - Institut de l'Information Scientifique et Technique
Cote : 96-0095222
Code Inist : 002B02A04. Création : 199608.